Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 256, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 14, 2004, 1:38 AM CDT for Knox County, Nebraska. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2004, 1:38 AM CDT (06:38 UTC)
- Expired
- Jun 14, 2004, 2:30 AM CDT
- In force
- 52 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Knox County, NE
The radar
The Sioux Falls radar (KFSD), 142 km from the middle of the area, began a volume at 06:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 6.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 2073 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 4:45 PM CDT, 8 hours 53 minutes earlier.
Area forecast discussion, Jun 13, 4:45 PM CDT, 8 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 445 PM CDT SUN JUN 13 2004 .DISCUSSION... IN THE SHORT TERM...STRONG TSTMS HAVE DEVELOPED RPDLY AT THE EDGE OF A DRY LINE AND UNUSUAL MINI CIRCULATION BETWEEN AUH AND OLU. THIS HAS MOST OF THE FEATURES OF A SYNOPTIC SCALE LOW...BUT IS A LOT SMALLER. EXPECT CENTER TO MOVE SLOWLY E WITH A CHC TOR DVLPMNT IN COMMA HEAD...OTHERWISE SVR TIL CAPE RUNS OUT LATE THIS EVE. TSTMS SHOULD HELP A BOUNDARY PUSH SE INTO KS A FAR SE CORNER NE TNGT THEN STALL OUT IN NRN KS AND MO MON AS WK SFC HIGH PUSHES ACROSS AREA. NEXT BATCH OF TSTMS WILL LIKKELY HOLD OFF UNTIL LATER INTO THE NIGHT AS RETURN FLOW DEVELOPS AHEAD OF NEXT SFC AND UPPER WAVE. THIS WAVE IS POORLY DEFINED...AND THUS SUBJECT TO CONSIDERABLE REVISION AS WELL AS DEPENDENT ON DETAILS OF CONVECTIVE ACTIVITY. FAIRLY HIGH CONFIDENCE THAT THIS WILL RESULT IN RAIN...AND QUITE POSSIBLY SVR WX AND AN MCS...BUT DETAILS REMAIN UNDEFINED YET. GENERALLY INCREASED POPS THROUGH EARLY WED. AFTER A COOL DRY INTERLUDE THU...THERE IS SOME CHANCE OF PRECIP AGAIN LATE FRI INTO SAT AS A WAVE ARRIVES IN NW FLOW. LEFT TEMPS SOMEWHAT ABOVE GUID IN GENERAL AGREEMENT WITH SURROUNDING OFFICES. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && POLLACK
Hazardous weather outlook, Jun 13, 7:25 PM CDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 725 PM CDT SUN JUN 13 2004 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-141100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 725 PM CDT SUN JUN 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND MONDAY THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT. SOME STORMS COULD PRODUCE HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON MONDAY...ESPECIALLY ACROSS PARTS OF SOUTHEAST NEBRASKA. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY SEVERE THUNDERSTORMS MAY OCCUR MONDAY EVENING INTO MONDAY NIGHT. THE MAIN HAZARDS ARE EXPECTED TO BE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN. THERE IS A CONTINUED CHANCE OF THUNDERSTORMS TUESDAY INTO TUESDAY NIGHT...THEN AGAIN FRIDAY INTO FRIDAY NIGHT. STORMS ON TUESDAY COULD BE SEVERE...ESPECIALLY IN THE AFTERNOON AND EVENING. LATER HAZARDOUS WEATHER OUTLOOKS WILL PROVIDE ADDITIONAL INFORMATION REGARDING THE TIMING AND POTENTIAL HAZARDS WITH THUNDERSTORM ACTIVITY LATER IN THE WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION SHOULD NOT BE NEED TONIGHT...BUT IT MAY BE NEEDED ON MONDAY. MILLER
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:07 AM CDT | Severe Thunderstorm Warning | OAX | Pierce | 23 min |
| Jun 14, 2:27 AM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox | 48 min |
| Jun 14, 2:30 AM CDT | Severe Thunderstorm Warning | OAX | Pierce, Wayne | 45 min |
| Jun 14, 3:00 AM CDT | Severe Thunderstorm Warning | OAX | Cuming, Stanton | 45 min |
| Jun 14, 3:06 AM CDT | Severe Thunderstorm Warning | OAX | Thurston | 39 min |
| Jun 14, 3:34 AM CDT | Severe Thunderstorm Warning | OAX | Burt | 41 min |
| Jun 14, 4:03 AM CDT | Severe Thunderstorm Warning | OAX | Harrison | 42 min |
| Jun 14, 4:34 AM CDT | Severe Thunderstorm Warning | OAX | Shelby | 41 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.